MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251080
Medical Device Problem Codes Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilation balloon catheter device was to be used during a ureteroscopy (urs) procedure performed on (b)(6) 2023.During preparation, the balloon expansion did not work.The procedure was completed with another uromax ultra dilation balloon catheter device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.This event has been deemed a reportable event based on the investigation finding of balloon pinhole.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a041001 captures the reportable investigation result of balloon pinhole.Block h10: investigation results: the returned uromax ultra device was analyzed, and a visual evaluation noted that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Additionally, when the device was attached into an encore inflation unit and positive pressure was applied using di water, a balloon pinhole leak was noted at 18mm proximal from the distal markerband, to its rated burst pressure.A visual and tactile analysis revealed that there were no kinks or damage to the shaft of the device.No other issue noted with the tip of the device.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.Based on the available information, it is possible that the device had an interaction with the ureteral stone as the user was attempting to position it causing the pinhole leak in the balloon material, which would also contribute to the to the inflation issue.There is no evidence of a manufacturing issue, design or user issue which could have caused the complaint and there is no evidence that the device failed to meet uromax upgrade specification.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18741415
Report Number2124215-2024-09722
Device Sequence Number6250234
Product Code KOE
UDI-Device Identifier08714729341185
UDI-Public08714729341185
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberM0062251080
Device Catalogue Number225-108
Device Lot Number0027602096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2024
Initial Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale